Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 88, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 13, 2000, 2:09 AM CDT for Brookings County, South Dakota. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2000, 2:09 AM CDT (07:09 UTC)
- Expired
- Jun 13, 2000, 2:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Brookings County, SD
The radar
The Sioux Falls radar (KFSD), 87 km from the middle of the area, began a volume at 07:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 11:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 7.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1083 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 2020 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 130709 SVRFSD SDC011-130745- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 209 AM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BROOKINGS COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 245 AM CDT * AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHWEST OF SINAI...OR ABOUT 14 MILES NORTH OF MADISON...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VOLGA AROUND 225 AM CDT BRUCE AROUND 240 AM CDT THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SIOUX FALLS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 8:35 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 12, 8:35 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 835 PM CDT MON JUN 12 2000 IR STLT PIX LIGHTING UP LIKE A CHRISTMAS TREE FROM NWRN MN THROUGH WRN SD AND CNTRL NE. NOT MUCH EWD MOVMT TO THESE STORMS THOUGH...SO IT LOOKS LIKE THE PREV FCST IS GOING TO WORK OUT VERY WELL. FIRST PD MINS LOOK GOOD BASED ON CRNT DWPTS...AND WIND FCST LOOKS GOOD. WL SEND OUT UPDATED ZFP BY 9 PM TO# CLEAN UP SOME OF THE WORDING...BUT NO CHGS ATTM TO THE GUTS OF THE PREV FCST. .FSD...NONE GILLISPIE
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:15 AM CDT | Severe Thunderstorm Warning | FSD | McCook | 30 min |
| Jun 13, 1:38 AM CDT | Severe Thunderstorm Warning | FSD | Lake, Minnehaha | 37 min |
| Jun 13, 3:40 PM CDT | Flash Flood Warning | FSD | Union | 2 hr |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.